Hail, King and Queen
- When
- June 18, 2:00 PM EST
- Where
- King and Queen County, 2 mi NE of Shacklefords
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.570, -76.717
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 18, 1:30 PM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 230 PM EDT FRI JUN 18 2004 .OVERVIEW/SYNOPSIS...ONE MORE DAY OF SUMMERY HEAT/HUMIDITY THEN PASSAGE OF A RELATIVELY STRONG COLD FRONT (FOR THIS TIME OF YEAR) COOLS IT DOWN FOR 2ND HALF OF WEEKEND. THE LOWER THAN NORML TEMPERATURES/HUMIDITY LEVELS WILL ONLY LAST A FEW DAYS AS FLAT UPR RDG/SFC HIGH PRES BUILDS BACK INTO MID ATLC REGION AND BRINGS MORE TYPICAL TEMPERATURE/HUMID LEVELS THRU MUCH OF NEXT WEEK. && .DISCUSSION SHORT TERM...CURRENTLY MONITORING CONVECTION MOVG THRU BLUE RDG MTNS. UNSTABLE AIRMASS/THETA E RDG EAST OF MTNS PROVIDES FAVORABLE ENVIRONMENT FOR CONTINUED CONVECTIVE DEVELOPMENT HOWEVER LOW LVL CONVERGENCE IS WEAK SO EXPLOSIVE DEVELOPMENT MAY BE DIFFICULT. LTST SPC MESOSCALE DISC HIGHLIGHTS THE ISOLATED WIND THREAT BUT NOT ANTICIPATING A SVR CONVECTIVE WATCH ATTM. LATE AFTN CONVECTION SHUD BE WANING THRU THE EVE WITH LOSS OF DIURNAL INFLUENCES BUT WEAK PREFRONTAL TROF SLIDES SE ACRS FORECAST OVRNGT AND MAY HELP MAINTAIN SOME WEAK CONVECTION INTO THE OVRNGT PD. ANTHR SULTRY NIGHT AHEAD WITH LOW TEMPS AND DEW POINTS IN THE 70S. WENT SLIGHTLY LOWER WITH TEMPS/DEW POINTS TMRW PER WEAK NW SFC FLOW AND EXPECTED INCRSG AFTN CLOUDS AHEAD STRONG COLD FRONT. U80S/L90S READINGS WILL BE COMMON WITH SOME M90S PSBL AGAIN AT NORMALLY WARM SENSORS. HEAT INDICES SLIGHTLY LOWER TMRW AS WELL SO HEAT ADVISORY SHUD NOT BE NEEDED. MODEL POPS GENERALLY SLIGHT TO LOW CHC TMRW WITH ONLY WEAK RIPPLE IN UPR FLOW BUT EXPECT AT LEAST SCTD DEEPER CONVECTION AHEAD ACTUAL COLD FRONT (DENOTED BY SFC DEW POINT BNDRY) PLUNGING SE ACRS FORECAST AREA LATE AFTN/EARLY EVE. LONGER TERM...REFRESHING AIRMASS CHANGE BEGINNING LTR SAT NIGHT. DEW POINT BNDRY MAY NOT MAKE IT ALL THE WAY INTO NE NC BY SUNRISE SO REAL BENEFITS OF NIGHTTIME COOLING MAY NOT BE FELT AREA-WIDE TIL SUNDAY NIGHT/MONDAY MORN. MAY ACTUALLY CHALLENGE A RECORD LOW MONDAY MORN AT SBY (47F) ANYWAY...HIGHS ON SUNDAY MAY STRUGGLE TO REACH 80 WITH TEMPS LIKELY BOUNCING BACK TO NR NORML BY TUES AND BEYOND. MEAN FLAT UPR FLOW NEXT WEEK SUGGS ANY SYSTEMS TO ADVANCE THRU MID ATLC REGION SHUD BE RELATIVELY WEAK. MODEL CONCENSUS SUGGS FRONTAL PASSAGES AOA TUES AND AGN ON FRI. BULK OF NEXT/S WEEKS FCST RELECTS MAINLY NEAR NORML TEMPS AND PCPN CHCS WITH SLIGHTLY HIGHER TEMPS/POPS DURING PREFRONTAL PERIODS. && .AVIATION...MNLY VFR EXCEPT INVOF SHWRS/TSTMS AND PTCHY EARLY MORN STRATUS/FOG. && .MARINE...POST-FRONTAL MARGINAL SMALL CRAFT ADVISORY CONDS EXPECTED FOR WINDS/SEAS SAT NIGHT INTO SUN. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. VA...NONE. NC...NONE. MARINE...NONE. && .PRELIMINARY POINT TEMPS/POPS... SBY 71 87 58 76 / 30 30 10 10 OXB 70 81 62 75 / 30 30 10 10 WAL 72 85 61 76 / 30 30 10 10 FVX 72 90 62 80 / 30 30 10 10 RIC 73 89 63 79 / 30 30 10 10 PTB 72 90 64 79 / 30 30 10 10 AKQ 73 90 65 79 / 30 30 10 10 PHF 74 89 68 77 / 30 30 10 10 ORF 76 87 68 76 / 30 30 10 10 ECG 76 87 69 79 / 30 30 30 10 && CULLEN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 527 AM EDT FRI JUN 18 2004 NCZ012>017-030>032-VAZ079>081-087>089-092-093-095>098-180925- BERTIE NC-BRUNSWICK VA-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC- DINWIDDIE VA-GATES NC-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON NC-PASQUOTANK NC-PERQUIMANS NC- PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC- 527 AM EDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY... A HEAT ADVISORY IS IN EFFECT FOR HEAT INDEX VALUES AROUND 105 DEGREES. SEE NPWAKQ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MDZ021-022-024-025-NCZ102-VAZ048-049-060>078-082>086-090-091-094-099- 100-180926- ACCOMACK VA-AMELIA VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA- CUMBERLAND VA-DORCHESTER MD-EASTERN CURRITUCK NC-ESSEX VA- FLUVANNA VA-GLOUCESTER VA-GOOCHLAND VA-HANOVER VA-HENRICO VA- INLAND WORCESTER MD-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORTHAMPTON VA-NORTHUMBERLAND VA-NOTTOWAY VA-POWHATAN VA- PRINCE EDWARD VA-RICHMOND VA-WESTMORELAND VA-WICOMICO MD-YORK VA- 527 AM EDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY... THE COMBINATION OF TEMPERATURES AROUND 90 AND HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 221 PM EDT FRI JUN 18 2004 VAZ048-049-060-061-181900- CUMBERLAND VA-FLUVANNA VA-LOUISA VA-PRINCE EDWARD VA- 221 PM EDT FRI JUN 18 2004 ...STRONG THUNDERSTORMS ARE APPROACHING AREAS FROM LOUISA TO FARMVILLE... AT 215 PM...RADAR SHOWED A BROAD BAND OF SHOWERS AND STRONG THUNDERSTORMS JUST WEST OF LOUISA...FLUVANNA AND FARMVILLE...MOVING EAST AT 25 MPH. THE STORMS WILL REACH FARMVILLE AND LOUISA AROUND 3 PM. THUNDERSTORMS CAN CONTAIN HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH AND SMALL HAIL. HEAVY RAIN WILL CAUSE GREATLY REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. IF YOU ARE OUTSIDE AND CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. SEEK SAFE SHELTER UNTIL THE THUNDER HAS ENDED. NS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 225 PM EDT FRI JUN 18 2004 VAZ073>078-085-182000- ESSEX VA-KING AND QUEEN VA-LANCASTER VA-MIDDLESEX VA- NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA- 225 PM EDT FRI JUN 18 2004 ...STRONG THUNDERSTORMS ARE AFFECTING THE NORTHERN NECK AND MIDDLE PENINSULA... AT 222 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM COLONIAL BEACH TO TAPPAHANNOCK AND KING AND QUEEN...MOVING EAST AT 25 MPH. THE STORMS WILL REACH THE CHESAPEAKE BAY BY 4 PM. THUNDERSTORMS CAN CONTAIN HEAVY RAIN...FREQUENT LIGHTNING...GUSTY WINDS TO 35 MPH AND SMALL HAIL. HEAVY RAIN WILL CAUSE GREATLY REDUCED VISIBILITIES AND PONDING OF WATER ON ROADWAYS. IF YOU ARE OUTSIDE AND CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. SEEK SAFE SHELTER UNTIL THE THUNDER HAS ENDED. NS
The Norfolk radar (KAKQ), 70 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees down on Patterson Avenue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2004Every state in 2004This day in weather historyWarnings in Virginia, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412154, 5412155, 5412156.